MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J503G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture separated from the needle.Another like device was used.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).A paper lid and a winding former with an un-dispensed suture of product code j503 were returned for analysis.During the visual inspection of the sample, the suture end presents a correct impression of the swage area and enough insertion, however the suture was trapped in a door of the relay tray and due to this condition, the needle was pull off the suture.The manufacturing records couldn't be reviewed as the batch number is unknown.According the sample conditions, the assignable cause of the performance pull off - suture needle, was caused by trapped suture.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A P-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9198521
Report Number2210968-2019-88735
Device Sequence Number16908593
Product Code GAM
UDI-Device Identifier10705031040717
UDI-Public10705031040717
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ503G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 09/21/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date12/12/2019
Patient Sequence Number1